Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

51 years of age. Have bleeding after intercourse. Pap smear test normal. What could be the cause?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3037 Questions
hello My age is 51 I have been married for 18 yrs over the past 12 mths after intercourse i bleed, it seems to be happening more regular. my pap smear test 2yrs ago was clear. my mentsrual cycle is regular, about 28 days. The 2nd and 3rd days are the heaviest
Posted Thu, 5 Dec 2013 in Women's Health
Answered by Dr. Ivan R. Rommstein 13 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. This doesnt need to indicate any pathology since bleedng after intercourse happens commonly in perimenopausal women. It usually indicates soon menopause and lowering estrogen levels. This low estrogen causes that your vagina wall become thinner and weaker and easily bleeds when irritated and after intercourse. However,you should repeat PAP test and vaginal ultarsound just to rule out something more serious(endometrial pathology). Best treatment is hormonal replacement therapy(HRT) which may improve other bad effects of menopause. Also,use good lubrication during intercourse. Wish you good health. feel free to ask. regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor